Hail, Boyd
- When
- July 20, 4:50 PM CST
- Where
- Boyd County, Bristow
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.833, -98.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 20, 1:43 PM CST, 3 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 243 PM CDT TUE JUL 20 2004 ...FORECAST CHALLENGE IS PRECIP CHANCES FOR THE WHOLE FCST PERIOD... .DISCUSSION... NEAR TERM (TONIGHT THROUGH FRIDAY)...CHALLENGE INITIALLY IS POPS TONIGHT AND WHERE CONVECTION WILL FIRE LATER THIS AFTN. TWO LOW LEVEL BOUNDARIES NOTED AS OF 18Z...FIRST OVER THE NRN FA FROM SOUTH OF HAY SPRINGS TO NORTH OF VALENTINE. SECOND FROM WEST OF ONL TO BBW. RICH CAPE ENVIRONMENT EXISTS JUST EAST OF THE SECOND MENTIONED BOUNDARY. LAPS DATA FROM NOONTIME SHOWS HIGHEST SB CAPES EXTENDING FROM LBF TO BASSETT AND POINTS EWD. CAP STRENGTH HIGH AS OF 18Z. 12Z HI RES ETA SHOWING SIGNS OF THIS ERODING BY 21Z...SO THINGS COULD GET INTERESTING. ONE THING MISSING TODAY IS DECENT MID LEVEL SHEAR...ONLY ON THE ORDER OF 10 TO 20 KTS THROUGH THIS EVENING. BETTER SHEAR EXISTS ACROSS THE NERN FA...SO SVR THREAT SHOULD BE CONFINED TO THE NORTHEAST FOUR COUNTIES. WILL HIT HIGHEST POPS OVER THE NERN ZONES FOR CONVECTION THIS EVENING...THEN CHANCE POPS ACROSS THE NW AS THE UPPER LEVEL DISTURBANCE...ENTERING WY ATTM...MAKES ITS WAY IN THE PANHANDLE LATE. AFTER A LUL IN THE ACTION ON WEDNESDAY...HAVE CONTINUED CHANCE POPS ACROSS THE EAST AND SOUTH LATE AFTERNOON AND EVENING ON WEDS. LL MOISTURE FIELD STILL REAL RICH WITH SB CAPES IN EXCESS OF 1500 J/KG EAST OF A LINE FROM BBW TO IML @21Z WEDS. WITH WEAK CIN IN PLACE AND THE WAVE TRAIN WIDE OPEN...SOME SCATTERED TSRAS LOOK LIKE A SAFE BET. SHEAR PROMISING ALSO ALONG THE HIGH CAPE AXIS WITH 0-6KM VALS IN THE 30 TO 40 KT RANGE. WILL KEEP HIGH POPS IN THE SOUTH AND INCREASE THEM IN THE NORTH WEDS NIGHT AS A COLD FRONT APGS THE FA. TIMING STILL A LITTLE TRICKY RIGHT NOW...BUT BEST ANALYSIS HAS THIS THROUGH THE FA BY 15Z THURSDAY AM. WILL CARRY OVER PRECIP CHANCES INTO FRIDAY FOR POST FRONTAL PRECIP...PARTICULARLY IN THE WRN ZONES WITH FRONT BACKING INTO ERN WY AND THE FRONT RANGE OF CO. LONG TERM (SATURDAY AND BEYOND)...ACTIVE WNW FLOW CONTINUES THROUGH THE FIRST HALF OF THE WEEKEND AS A SERIES OF UPPR LVL WAVES TRAVERSES THE MEAN FLOW PATTERN. LONG RANGE MODELS CONTINUE TO SLOW THE PROGRESSION OF THE BUILDING RIDGE LATER THIS WEEKEND...AND THE NEW LRGFS HINTING AT A CLOSED SYSTEM DEVELOPING ON SATURDAY. WITH THE SLOWER TIMING OF THE RIDGE ARRIVAL...SOME SORT OF PRECIP MENTION IS IN ORDER FOR SATURDAY AND SUNDAY. WILL ONLY MAKE SOME COSMETIC CHANGES TO THE GRIDS FOR TEMPS AND WINDS AS THE ONGOING FCST HAS A DECENT HANDLE ON THIS ALREADY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && CLB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 340 PM CDT TUE JUL 20 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-211030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 340 PM CDT TUE JUL 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT A SURFACE TROUGH OF LOW PRESSURE WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT TONIGHT OVER THE OUTLOOK AREA. THE MAIN AREA OF FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT WILL BE OVER NORTH CENTRAL NEBRASKA ALONG AND EAST OF A LINE FROM NAPER...IN BOYD COUNTY TO BASSETT...IN ROCK COUNTY TO ALMERIA...IN LOUP COUNTY. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS WITH THE THREAT FOR AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORM DEVELOPMENT WILL BE FAVORABLE WEDNESDAY AND WEDNESDAY NIGHT AS A FRONTAL BOUNDARY RESIDES ACROSS SOUTHERN NEBRASKA. STRONGER WINDS ALOFT WILL SUPPORT SOME OF THESE STORMS TO REACH SEVERE LEVELS. THE AREA WILL GENERALLY BE SOUTH OF A LINE FROM GRANT IN PERKINS COUNTY TO ONEILL IN HOLT COUNTY. ADDITIONAL CHANCES FOR SHOWERS OR THUNDERSTORMS WILL CONTINUE INTO THURSDAY AND FRIDAY AS COOLER TEMPERATURES AND SURFACE HIGH PRESSURE BUILDS IN. WITH A MORE STABLE ATMOSPHERE...SEVERE THUNDERSTORMS ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED OVER NORTH CENTRAL NEBRASKA TONIGHT. POWER
The Sioux Falls radar (KFSD), 172 km away, was scanning. The volume nearest the first event began at 22:48 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411683.